Get Your Dog Care Questions Answered by Experts
HI there, I hope I can help.
The signs you describe may be a result of the Vetergesic (buprenorphine) given or the pancreatitis. Pancreatitis can run the range from very mild to severe requiring in hospital treatment. If he is not better in the next 4-6 hours, he should be evaluated by a veterinarian as by then the medication should have worn off. He may need additional treatment including an anti-nausea injection and/or fluids under the skin or IV.
If he is feeling better, you can feed a bland diet consisting of a lean protein source (boiled skinless chicken breast, low fat turkey breast boiled low fat hamburger, or low fat collage cheese) and rice or plain pasta (no butter or salt!!! that will make him feel worse). Feed this in a 2:1 ratio of protein to carbohydrate and start with a few table spoons every few hours, then work up to a normal meal at his normal feeding times if he tolerates this without vomiting. Withhold food for 4-6 hours before offering him anything and offer water first. If he does ok with this, then you can offer him food. If he vomits after eating or drinking or if he looks worse, you should take him to your local emergency clinic for evaluation. For dogs with recurrent pancreatitis, a low fat diet is recommended. There are several commercial options out there, so you can discuss this with your veterinarian to find the right one for Cooper. I hope this has answered your question, if I can be of further assistance please let me know. I am happy to clarify or answer additional questions about Cooper or pancreatitis.
If you are satisfied with this answer, please rate me to close the question and compensate me appropriately.